Multicriteria Stochastic Shortest Path Problem for Electric Vehicles
Ehsan Jafari () and
Stephen D. Boyles
Additional contact information
Ehsan Jafari: The University of Texas at Austin
Stephen D. Boyles: The University of Texas at Austin
Networks and Spatial Economics, 2017, vol. 17, issue 3, No 15, 1043-1070
Abstract:
Abstract This paper formulates the reliable routing of electric vehicles in stochastic networks as a multicriteria shortest path problem with travel time and charging cost components. The reliability term is defined as the probability of finishing the trip without running out of charge. The arc travel times are represented as stochastic variables, and arc energy consumption is modeled as a linear function of arc length and arc travel time. The traveler aims to minimize the generalized cost, formulated as a linear function of travel time and charging cost, subject to a minimum reliability threshold, representing the level of risk a traveler is willing to take in favor of routes with lower cost. We propose a solution algorithm based on generalized dynamic programming and show that the optimal solution may include cycles that visit at least one charging station. The properties of the proposed multicriteria shortest path problem are mathematically proved. The simulation results on randomly-generated networks show that cyclic paths are very rare, and that the generalized cost of travel is a monotone increasing function of minimum reliability threshold.
Keywords: Electric vehicles; Stochastic networks; Range anxiety; Generalized dynamic programming; Reliability (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9)
Downloads: (external link)
http://link.springer.com/10.1007/s11067-017-9358-x Abstract (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:netspa:v:17:y:2017:i:3:d:10.1007_s11067-017-9358-x
Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11067/PS2
DOI: 10.1007/s11067-017-9358-x
Access Statistics for this article
Networks and Spatial Economics is currently edited by Terry L. Friesz
More articles in Networks and Spatial Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().